Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Hair fall, swelling below knees, itchy skin, diarrhoea. Low potassium, high liver enzymes. Treatment?

I have low potassium and high liver enzymes. Doc said to take potassium, B12 and folic acid for 2 weeks before recheck and possible Mg check. Also, iron level is lower but still in range. My hair is falling out in fistfuls, have swelling below the knees, itchy skin, constant diarrhea and more. I am 37 year old, overweight female.
Asked On : Sat, 8 Sep 2012
Answers:  1 Views:  127
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Endocrinologist 's  Response

You need to check the cause for the chronic diarrhea. Chronic diarrhea and malabsorption can cause Low serum potassium and low serum iron. We need to check for cause of chronic diarrhea / malabsorption syndrome. An upper GI endoscopy with biopsy of duodenum is a good idea to start with. Celiac disease- which causes hypersensitivity to gluten in which is a common cause of such a problem. It also causes the liver enzymes to be raised.

Hope I have answered your query. If you have any further questions I will be happy to help

Dr. Om Lakhani
Answered: Sat, 8 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor